Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 26, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 6, 2017, 8:54 PM CST for Scotland County, Missouri; Jefferson County, Van Buren County, Iowa. It was in force for 81 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2017, 8:54 PM CST (02:54 UTC)
- Expired
- Mar 6, 2017, 10:15 PM CST
- In force
- 81 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Jefferson County, IA, Van Buren County, IA, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 163 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 9:15 PM CST | TSTM WND DMG | Packwood, IA | TIME ESTIMAED OFF RADAR. SIDING BLOWN OFF A NEW ADDITION TO A HOME. |
| Mar 6, 9:22 PM CST | TSTM WND GST 68 | Fairfield, IA | |
| Mar 6, 9:25 PM CST | TSTM WND GST 68 | Fairfield, IA | |
| Mar 6, 9:30 PM CST | TSTM WND DMG | Sw Memphis, MO | TIME ESTIMATED ON RADAR. ROOF DAMAGE TO THE HOPKINS LUMBER COMPANY IN MEMPHIS. |
| Mar 6, 9:30 PM CST | TSTM WND DMG | Sw Memphis, MO | TIME ESTIMATED ON RADAR. ROOF DAMAGE TO THE HOPKINS LUMBER COMPANY IN MEMPHIS. A STORM SURVEY DETERMINED THAT DAMAGE WAS CAUSED BY A LOCALIZED DOWNBURST WITH PEAK WINDS ESTIMATED TO BE 70 TO 75 MPH. |
| Mar 6, 9:35 PM CST | TSTM WND DMG | 5 N Granger, MO | TIME ESTIMATED BASED ON RADAR, HOOP BARN DESTROYED, MEASURED WIND GUST OF 67 MPH |
| Mar 6, 9:39 PM CST | TSTM WND DMG | 3 S Keosauqua, IA | LOST NUMEROUS SHINGLES ON HOME IN WIND GUST DURING MIDDLE OF STORM DURATION. KMEM RADIO REPORT. TIME ESTIMATED FROM RADAR. |
| Mar 6, 9:50 PM CST | TSTM WND GST 58 | 1 Nne Cantril, IA | IA DOT RWIS |
| Mar 6, 9:53 PM CST | HAIL 1 | Sw South Gorin, MO | PEA TO QUARTERS...WINDS NEAR 45 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 8:52 PM CST | Tornado Watch | SPC | 6 hr |
| Mar 6, 1:54 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 407 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
116
WUUS53 KDVN 070254
SVRDVN
IAC101-177-MOC199-070415-
/O.NEW.KDVN.SV.W.0026.170307T0254Z-170307T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
854 PM CST MON MAR 6 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Van Buren County in southeastern Iowa...
Jefferson County in southeastern Iowa...
Scotland County in northeastern Missouri...
* Until 1015 PM CST
* At 853 PM CST, severe thunderstorms were located along a line
extending from near Ottumwa Industrial Airport to near Bloomfield
to near Novinger, moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Fairfield, Memphis, Keosauqua, Batavia, Birmingham, Milton,
Bonaparte, Libertyville, Stockport, Lockridge, Maharishi Vedic
City, Cantril, Packwood, Rutledge, Pleasant Plain, South Gorin,
Granger, Abingdon, Douds and Bentonsport/Vernon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1000 PM CST for southeastern
Iowa. A tornado watch also remains in effect until 400 AM CST for
northeastern Missouri.
LAT...LON 4059 9235 4060 9218 4116 9218 4116 9172
4060 9172 4061 9173 4060 9194 4030 9195
4030 9235
TIME...MOT...LOC 0253Z 265DEG 43KT 4114 9244 4078 9243 4021 9276
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
UTTECH3 follow-up statements
551
WWUS53 KDVN 070323 RRA
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
923 PM CST MON MAR 6 2017
IAC101-177-MOC199-070415-
/O.CON.KDVN.SV.W.0026.000000T0000Z-170307T0415Z/
Van Buren IA-Jefferson IA-Scotland MO-
923 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR VAN BUREN...JEFFERSON AND SCOTLAND COUNTIES...
At 922 PM CST, severe thunderstorms were located along a line
extending from near Packwood to near Birmingham to 6 miles north of
Brashear, moving east at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters. There was also a 70 mph measured
wind speed near Ottumwa when this storm passed through.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Fairfield, Memphis, Keosauqua, Batavia, Birmingham, Milton,
Bonaparte, Libertyville, Stockport, Lockridge, Maharishi Vedic City,
Cantril, Packwood, Rutledge, Pleasant Plain, South Gorin, Granger,
Abingdon, Douds and Bentonsport/Vernon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1000 PM CST for southeastern
Iowa. A tornado watch also remains in effect until 400 AM CST for
northeastern Missouri.
LAT...LON 4059 9235 4060 9218 4116 9218 4116 9172
4060 9172 4061 9173 4060 9194 4030 9195
4030 9235
TIME...MOT...LOC 0322Z 263DEG 39KT 4116 9206 4091 9197 4023 9241
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
UTTECH594
WWUS53 KDVN 070339
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
939 PM CST MON MAR 6 2017
IAC101-177-MOC199-070415-
/O.CON.KDVN.SV.W.0026.000000T0000Z-170307T0415Z/
Van Buren IA-Jefferson IA-Scotland MO-
939 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR VAN BUREN...EASTERN JEFFERSON AND SCOTLAND COUNTIES...
At 939 PM CST, severe thunderstorms were located along a line
extending from Wayland to near Rome to 8 miles southwest of Bonaparte
to near Greensburg, moving east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters. This line of storms has a history
of producing damaging winds.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Memphis, Keosauqua, Birmingham, Bonaparte, Stockport, Lockridge,
Cantril, Rutledge, South Gorin, Granger, Bentonsport/Vernon,
Greensburg, Crawford, Farmington, Arbela, Mount Sterling, Hitt,
Glasgow, Morris Park and Mount Zion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1000 PM CST for southeastern
Iowa. A tornado watch also remains in effect until 400 AM CST for
northeastern Missouri.
LAT...LON 4059 9234 4059 9213 4116 9184 4116 9172
4061 9172 4061 9173 4060 9194 4030 9195
4030 9234
TIME...MOT...LOC 0339Z 267DEG 49KT 4115 9167 4093 9173 4060 9191 4029
9217
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
UTTECH611
WWUS53 KDVN 070359
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
959 PM CST MON MAR 6 2017
IAC101-177-070408-
/O.CAN.KDVN.SV.W.0026.000000T0000Z-170307T0415Z/
Van Buren IA-Jefferson IA-
959 PM CST MON MAR 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR VAN BUREN AND EASTERN
JEFFERSON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A tornado watch remains in effect until 400 AM CST for northeastern
Missouri.
LAT...LON 4045 9212 4052 9208 4054 9194 4030 9195
4030 9214
TIME...MOT...LOC 0358Z 254DEG 41KT 4047 9198 4030 9195
$$
MOC199-070415-
/O.CON.KDVN.SV.W.0026.000000T0000Z-170307T0415Z/
Scotland MO-
959 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR SOUTHEASTERN SCOTLAND COUNTY...
At 958 PM CST, severe thunderstorms were located along a line
extending from Granger to near Colony, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters have reported 60 mph in portions
of Scotland County.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rutledge, South Gorin, Granger, Arbela, Prospect Grove, Etna and Sand
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 400 AM CST for northeastern
Missouri.
LAT...LON 4045 9212 4052 9208 4054 9194 4030 9195
4030 9214
TIME...MOT...LOC 0358Z 254DEG 41KT 4047 9198 4030 9195
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
UTTECHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 5:44 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Mar 6, 5:44 PM CST, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 544 PM CST Mon Mar 6 2017 ...AVIATION UPDATE... .SYNOPSIS... Issued at 326 PM CST Mon Mar 6 2017 Deep 980 mb surface low was located just south of Grand Forks, ND. Extending from the low was a dryline through eastern NE all the way to West TX, with a cold front not too far behind the dryline. Convection over far eastern NE into western IA has rather quickly evolved into a QLCS, with several reports of marginal severe hail around 1 inch and damaging winds to 60 mph with these storms... an idea of the threat that exists here this evening. Tornado watch 61 issued earlier covers a good portion of Iowa and extends as far east as roughly a Manchester to Fairfield line until 10 pm. && .SHORT TERM...(Tonight) ISSUED AT 326 PM CST Mon Mar 6 2017 Hi-res convecting allowing models have been pretty consistent on depicting a broken line of storms sweeping across the area from west to east after 6 pm through midnight ahead of the cold front as it overtakes the dryline. A corridor of at least moderate instability (SBCAPE to around 1000 J/kg) and strong deep layer shear (0-6km 50-60 kts) will surge into the cwa prior to the arrival of the storms supportive of a severe threat with storms capable of wind gusts to 70 mph and hail to around quarter size. Given the strong environmental shear aided by strengthening low level jet will also come a threat for tornadoes, mainly along the leading edge of any line segments with favorable orientation of 0-3km shear vector to storm motion or with any backing of surface winds aided by mesoscale processes. Storms will be moving quite fast at likely around 50 mph or higher making for much less reaction time, thus imperative to have that action plan ironed out now ahead of the storms arriving this evening. .LONG TERM...(Tuesday through Monday) ISSUED AT 326 PM CST Mon Mar 6 2017 Forecast focus on very high winds and extreme/dangerous grass fire conditions for Tuesday and Wednesday. Otherwise, major pattern change with winter roaring back with the potential for several snowstorms within the next 10 days. Tuesday through Wednesday: Intense cyclone (968 mb) will be slowly tracking from near Winnipeg, Manitoba to Hudson Bay during this time frame. Tight gradient around this cyclone will bring very strong winds to the cwa. On Tuesday, there is very deep mixing to about 500 mb which will tap 40-50 knot winds at the top of the mixed layer with excellent downward momentum transfer. West winds should be sustained at 25 to 35 mph with gusts to around 45 mph, possibly to 50 mph. These values should also occur on Wednesday. Later shifts will need to consider at least a wind advisory, if not a high wind warning in some portions of the cwa. Decided not to issue a high wind watch or wind advisory yet due to the severe weather threat to deal with this evening. Maximum temperatures on Tuesday will be in the 50s, with highs on Wednesday in the 40s north and 50s south. There will also be an extreme grass fire risk Tuesday and Wednesday during the afternoon. See fire weather section below. Convection Tuesday afternoon: Have added isolated thunder in our north half due to very steep low level lapse rates (8c/km) and very cold air aloft (-33c at 500 mb). Inverted-V shown on forecast soundings would promote enhanced surface winds if a shallow storm can develop, in addition to the very strong gradient winds. Thursday: Starting to turn cooler as 1050 mb high begins building out of western Canada. Northeast winds of around 10 mph will be over the cwa with maximum temperatures in the 40s north and 50 south. Friday through the weekend: Anytime you have a very intense cyclone you know a major pattern change will take place. 850 mb temperatures of -40c were noted in northwest Canada and this very cold airmass will settle southward across the northern United States. A storm system is expected to track from southern KS to the mid Atlantic states Friday night and Saturday, on the leading edge of the arctic air. This has the potential to spread accumulating snow across much of the cwa with highs in the 30s. However, it is too early for exact amounts. Sunday should be dry with high pressure over the cwa. Early next week: A clipper system looks to spread more accumulating snow in our northern cwa, with a cold rain in our south. However, low confidence a week away in regards to the track/intensity of this system. Also, low confidence in temperatures depending on snow cover. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) ISSUED AT 538 PM CST Mon Mar 6 2017 A fast moving cold front will pass through the terminals between 07/02Z and 07/04Z. Expect a period of MVFR/IFR conditions in brief heavy rain and wind gusts over 40 MPH. After the line passes, skies will clear with westerly winds of 15 to 30 MPH. South winds of 20 to 35 MPH will occur until the front passes. && .FIRE WEATHER... Issued at 326 PM CST Mon Mar 6 2017 Grassland Fire Danger Index values will be in the extreme category for Tuesday and Wednesday, during the afternoon hours. Dry vegetation combined with low humidity values and windy conditions will result in an extreme risk of grass fires Tuesday and Wednesday. Rainfall this evening will moisten the ground somewhat but sunshine, low humidity, and very windy conditions on Tuesday will quickly dry out the ground. Winds Tuesday and Wednesday are expected to gust up to 45 mph, possibly to 50 mph. Minimum relative humidity levels both days are forecast to be 20 to 30 percent, with temperatures in the 50s. Any grass fire would quickly get out of control. Did consider a fire weather watch for the entire cwa but due to this evenings severe weather threat decided to wait. Conditions certainly seem extreme for later shifts to issue a red flag warning. && .HYDROLOGY... Issued at 326 PM CST Mon Mar 6 2017 The overall trend of the Mississippi River forecasts has been slightly lower. The current forecasts for minor flooding at most points on the Mississippi River between L&D 15 and Burlington, IA do take into account predicted rainfall this afternoon and evening. Due to the fast movement of the storms this evening rainfall should have little to no effect on river levels for areas that have already crested and minimal effects for those areas that are at or downstream of the crest. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...McClure SHORT TERM...McClure LONG TERM...Haase AVIATION...Nichols FIRE WEATHER...Haase HYDROLOGY...Haase
Hazardous weather outlook, Mar 6, 4:01 AM CST, 16 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities Ia IL 401 AM CST Mon Mar 6 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071015- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 401 AM CST Mon Mar 6 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Light precipitation and increasing low level moisture will help to limit the fire weather threat today. However, a south wind gusting near 40 mph and abundant dry fuels suggest any grass fires that do develop would spread rapidly. Isolated thunderstorms are possible this afternoon, with widespread thunderstorms this evening. Expect scattered severe storms, with the highest risk between 7 pm and midnight. The primary threats are damaging winds around 70 mph and isolated tornadoes. The secondary threat is hail up to quarter size. Minor flooding is occurring or forecast on portions of the Mississippi River. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Winds will gust up to 45 mph Tuesday and up to 40 mph on Wednesday. The strong winds combined with low humidity levels will result in a very high risk of uncontrolled grass fires Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 7 pm and midnight tonight. RP Kinney/08
In the hours before
Special weather statement, Mar 6, 5:53 PM CST, 3 hours 1 minute before
Special Weather Statement National Weather Service Quad Cities IA IL 553 PM CST Mon Mar 6 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-070500- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 553 PM CST Mon Mar 6 2017 ...Strong south winds expected until mid to late evening...then strong storms to pass... South winds of 25 to 35 MPH with gusts over 45 MPH will occur ahead of a cold front with associated storms and showers. The front will pass between 8 PM and midnight from west to east. These storms may produce winds over 45 MPH. Individuals should ensure all loose items are secured outside. Motorists, especially in high profile vehicles, should drive defensively and expect winds to impact vehicles. Nichols
Local storm report, Mar 6, 8:28 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
828 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND GST 1 W BELLE PLAINE 41.90N 92.29W
03/06/2017 M70 MPH BENTON IA TRAINED SPOTTER
&&
GROSSLocal storm report, Mar 6, 8:31 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
831 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST KEYSTONE 42.00N 92.20W
03/06/2017 M70 MPH BENTON IA EMERGENCY MNGR
&&
GROSSLocal storm report, Mar 6, 8:35 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
835 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 1 W MARENGO 41.80N 92.09W
03/06/2017 M80.00 MPH IOWA IA EMERGENCY MNGR
RELAYED FROM A TRAINED SPOTTER
&&
PETERSLocal storm report, Mar 6, 8:36 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
836 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST 4 W STANLEY 42.64N 91.89W
03/06/2017 E60 MPH BUCHANAN IA CO-OP OBSERVER
&&
PETERSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 9:31 PM CST | Severe Thunderstorm Warning | DVN | Clark | 74 min |
| Mar 7, 3:32 AM CST | Red Flag Warning | DVN | Clark, Scotland | 14 hr |
| Mar 6, 8:02 PM CST | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Iowa | 58 min |
| Mar 6, 8:04 PM CST | Severe Thunderstorm Warning | DVN | Keokuk | 56 min |
| Mar 6, 8:29 PM CST | Severe Thunderstorm Warning | DVN | Delaware, Johnson, Linn | 61 min |
| Mar 6, 8:40 PM CST | Tornado Warning | DVN | Buchanan, Delaware | 38 min |
| Mar 6, 8:46 PM CST | Severe Thunderstorm Warning | DVN | Keokuk, Washington | 74 min |
| Mar 6, 8:46 PM CST | Tornado Warning | DVN | Benton, Iowa, Johnson, Linn | 22 min |
| Mar 6, 9:05 PM CST | Severe Thunderstorm Warning | DVN | Cedar, Jones | 55 min |
| Mar 6, 9:07 PM CST | Tornado Warning | DVN | Jones, Linn | 26 min |
| Mar 6, 9:19 PM CST | Severe Thunderstorm Warning | DVN | Dubuque | 56 min |
| Mar 6, 9:28 PM CST | Severe Thunderstorm Warning | DVN | Johnson | 47 min |
| Mar 6, 9:31 PM CST | Tornado Warning | DVN | Dubuque, Jackson, Jones | 44 min |
| Mar 6, 9:42 PM CST | Severe Thunderstorm Warning | DVN | Jackson | 63 min |
| Mar 6, 9:49 PM CST | Severe Thunderstorm Warning | DVN | Clinton | 71 min |
| Mar 6, 9:52 PM CST | Severe Thunderstorm Warning | DVN | Clinton, Scott | 83 min |
| Mar 6, 9:55 PM CST | Tornado Warning | DVN | Jackson | 38 min |
| Mar 6, 10:04 PM CST | Severe Thunderstorm Warning | DVN | Cedar | 44 min |
| Mar 6, 10:10 PM CST | Tornado Warning | DVN | Muscatine, Scott | 24 min |
| Mar 6, 10:17 PM CST | Tornado Warning | DVN | Cedar, Clinton, Scott | 31 min |
| Mar 6, 10:23 PM CST | Tornado Warning | DVN | Clinton, Scott | 26 min |
| Mar 6, 10:26 PM CST | Severe Thunderstorm Warning | DVN | Clinton, Scott | 49 min |
| Mar 6, 10:46 PM CST | Tornado Warning | DVN | Clinton, Jackson | 20 min |
| Mar 7, 3:37 AM CST | Wind Advisory | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.